The specific effects of an overdose with Ziac (bisoprolol and hydrochlorothiazide) will vary from person to person, depending on how much of the drug was taken and whether it was taken with other substances. Potential overdose symptoms include muscle cramps or pain, increased thirst, and decrease in urine output. Treatment may involve "pumping the stomach," taking certain medicines, or providing supportive care.
Ziac® (bisoprolol and hydrochlorothiazide) is a prescription high blood pressure medication. It contains a diuretic (hydrochlorothiazide) and a beta blocker (bisoprolol). As with most medications, it is possible to take too much Ziac. The specific effects of a Ziac overdose can be dangerous, but will vary, depending on a number of factors, including the dosage and whether it was taken with any other medications or substances.
An overdose of bisoprolol or other similar beta blockers may cause the following problems:
- Low heart rate (bradycardia)
- Low blood pressure (hypotension)
- Low blood sugar (hypoglycemia)
- Constriction of the airway, which may cause breathing problems
- Congestive heart failure.
The effects of a hydrochlorothiazide overdose may include:
- Extremely low blood pressure
- Electrolyte imbalance (decreased levels of potassium, sodium, or chloride in the blood)
- Kidney failure.
This may cause signs or symptoms that include:
- Lightheadedness, dizziness, or fainting
- Decrease in urine output
- Back pain
- Slow or irregular heartbeat
- Dry mouth
- Increased thirst
- Muscle pain or cramps
- Nausea or vomiting
- Loss of consciousness.